MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo micro catheter was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: no damage was found with the apollo hub or micro catheter body.The apollo detachable tip was already detached and not returned for analysis.Testing/analysis: the apollo total length was measured to be ~171.0cm, the usable length was measured to be ~164.5cm, which is within specification (specification 165.0cm ± 2.5cm).The detachable tip length could not be measured as it was not returned.The apollo micro catheter was flushed, and water was found to exit the distal end.No occlusions were found within the hub or micro catheter body.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter occlusion¿ could not be confirmed.No damage was found with the returned apollo micro catheter.The apollo micro catheter was successfully flushed, and no occlusions were found within the apollo.The detachable tip was already detached.The cause could not be determined.There was no indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure to treat an arteriovenous malformation using the apollo catheter, the catheter became blocked after following the standard preparation process, which included flushing with dmso solvent and injecting the embolic agent.The blockage prevented further injection of the embolic agent.The same issue occurred when a second apollo catheter.The catheter was then replaced with a marathon floating microcatheter, allowing the procedure to proceed normally.The access vessel was the femoral artery with a diameter of 9.5mm and normal vessel tortuosity.The catheter and accessory devices were prepared and flushed according to the instructions for use.No patient complications have been reported as a result of this event.Additional information was received stating that the cause of the blockage was not determined.The dead space of the delivery catheter was filled with dmso.There was no resistance during flushing or dmso filling, and no kink or damage was observed on the catheter.Onyx reflux was present, but the volume of reflux is unknown.The physician paused during injection, with waiting times between injections ranging from 30 seconds to 2 minutes, but never exceeding 2 minutes.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24896652
Report Number2029214-2026-00686
Device Sequence Number18344466
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)280309(10)D026212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD026212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown